Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 173, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 22, 2001, 8:56 PM MDT for Adams County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2001, 8:56 PM MDT (02:56 UTC)
- Expired
- Jul 22, 2001, 9:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 134 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 230256 SVRBIS NDC001-230330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 856 PM MDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 930 PM MDT * AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL ADAMS COUNTY...OR ABOUT 53 MILES EAST OF BOWMAN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN... RURAL EASTERN ADAMS COUNTY AT 930 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY MORNING FOR SOUTHWEST NORTH DAKOTA. LAT...LON 4619 10235 4603 10238 4598 10204 4619 10203 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:05 PM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 2:05 PM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT SUN JUL 22 2001 TROUGH HAS MOVED INTO EASTERN ND BUT DEWPOINTS CONTINUE TO BE IN THE 60S. ADJUSTING MORNING SOUNDING FOR CURRENT CONDITIONS AT SURFACE SHOWS WEAK CAP WITH A CAPE OF 3700 J/KG. WITH CONVECTION IN MT AND SD CONTINUES TO BE A CHANCE OF TSTMS ACRSS FORECAST AREA AGAIN TONIGHT. BEST CHANCE OF SVR WILL BE SOUTH CNTRL. COLD FRONT WILL SWEEP SLOWLY ACROSS THE STATE ON MONDAY AND WITH COLD ADVECTION TEMPS SHOULD BEGIN DROPPING. STILL CONTINUES TO BE A CHANCE OF AFTERNOON SHOWERS/TSTORMS...BUT WITHOUT THE DEEP INSTABILITY. COLD ADVECTION CONTINUES THROUGH TUESDAY...AND ALTHOUGH THERE CONTINUES BE A CHANCE OF PRECIP...INSTABILITY WILL BE WEAK. .BIS...NONE. TSW
In the hours before
Local storm report, Jul 22, 7:11 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM MARMARTH ND .88 INCH HAIL
07/22/01 SLOPE REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Jul 22, 7:21 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM RHAME ND 1.75 INCH HAIL
07/22/01 BOWMAN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 22, 7:32 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BOWMAN ND .88 INCH HAIL
07/22/01 BOWMAN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 22, 7:38 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 PM BOWMAN ARPT ND 1 INCH HAIL
07/22/01 BOWMAN
0834 PM BOWMAN ARPT ND 66 MPH TSTM GUST
07/22/01 BOWMANLocal storm report, Jul 22, 8:00 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 9 E BOWMAN ND 75 MPH TSTM GUST
07/22/01 BOWMAN REPORTED BY PUBLIC.Local storm report, Jul 22, 8:18 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM REEDER ND .88 INCH HAIL
07/22/01 ADAMS REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:38 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Jul 22, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.